BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Back to Search Results |
| Catalog Number |
BN7TCDF4L |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an avnrt (atrioventricular nodal reentrant tachycardia) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter when deflecting the catheter in the body, the catheter's tip was bending too far.The catheter was taken out of the body.No part of the catheter was stuck in the patient's body.When the catheter was replaced, the procedure continued.No patient consequences were reported.
Additional Manufacturer Narrative
On 3-dec-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an avnrt (atrioventricular nodal reentrant tachycardia) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter when deflecting the catheter in the body, the catheter's tip was bending too far.The catheter was taken out of the body.No part of the catheter was stuck in the patient's body.When the catheter was replaced, the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation and deflection test of the returned device was performed following j&j medtech procedures.Visual analysis of the returned sample revealed a bent condition in the tip of the device, with no wires exposed.Afterward, a deflection test was performed.The deflection mechanism was working within the specifications.A manufacturing record evaluation was performed for the finished device number lot 31417580m and no internal actions related to the complaint was found during the review.Since a bent mark was observed in the tip of the device, this failure could be related to the deflection stuck issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the bent mark could be related to the manipulation of the device during the procedure; however, this can not be conclusively determined.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).